I have 2 herniated discs L4 & L5 and severe spinal stenosis. I take 15mg MSContin2x daily, 7.5/3.25mg Percocet 3x daily and 10 mg Valium 3x daily. In the last week, when I go to bed at night and go to sleep, I lose control of my bowels. This does not happen during the day at work, only at night, so therefore, every time I wake up I am also cleaning up, I have not had this problem until recently and wonder if possibly the spinal stenosis or the disc problems are getting worse and affecting the control of my bowels. I see a GP for my problem through the county I live in because I have no insurance and cannot afford a pain management doctor, let alone my scrips, so I am asking anyone out there if they have experienced this and what their doctor told them. Any help would be appreciated!
I have the same diagnosis as you, (add burst fractures at L-1,2) on the same meds as you (different strengths) and do have problems with gas, not losing control though. I know it's embarrassing but what the heck, we're only human! I always could "control" gas but not so much after my surgery and being on these meds. I think they have something to do with it. Definitely talk with your doctor about this. Being on these meds relaxes all our muscles and organs, including our bowels. Maybe when you are sleeping it just relaxes too much, it's a possibility. So if I can't control gas during waking hours, and our conditions and meds are the same, sounds like a good possibility that it IS the meds. GasX has helped my problem. Maybe there is something that the doc can prescribe for you. I am very interested in what your doc has to say.
Even if it's a county doc, don't you have a way to appeal or get a second opinion if he seems disinterested? Try not to worry too much. It's very nerve racking when you have spinal issues. Every time your foot goes numb, fingers tingle, certain pains hit, we automatically think something is happening with the spinal cord. Even with the pain I have, the work that still needs to be done, my doc assured me I could not cause additional harm if I pushed myself hard. Try to relax and don't worry. See what the doc says about it and be sure and let us know! Hope you had a nice Thanksgiving and all my best!
In my experience i have the same injury almost exactly this is a question commonly asked in the E.R according to the nurses and doctors yes it is getting worse. Please see a doctor asap or go to the E.R this is not good at all please let me know what happens. This is a very serious matter and needs to be looked at immediatley!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Apr 2010 • 4 answers
Posted 27 May 2010 • 2 answers
Posted 2 Sep 2011 • 3 answers
Posted 14 Aug 2012 • 2 answers
Posted 8 Nov 2014 • 3 answers